MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS MIDAS REX® LEGEND FOOTED ATTACHMENT; MOTOR, DRILL, PNEUMATIC

MDT POWERED SURGICAL SOLUTIONS MIDAS REX® LEGEND FOOTED ATTACHMENT; MOTOR, DRILL, PNEUMATIC
Model Number AF01
Medical Device Problem Code Device Abrasion From Instrument Or Another Object (1387)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report inconclusive.The device has been returned and is still pending their evaluation results.The user manual contains the following warnings ¿do not use a legend attachment if any part of the attachment appears to be bent, loose, missing or damaged.Do not use excessive pressure, such as bending or prying, on attachments or dissecting tools.This may cause tool to bend or break and cause injury to patient, operator and/or operating room staff." in addition, ¿insert dissecting tool into motor collet with a slight rotational motion.A tactile and audible click is observed indicating that the dissecting tool is fully seated.¿ the preventive maintenance/service manual for the legend system specifies service intervals for devices based on the hospital usage level.The maximum specified service interval is 24 months.Device has been in use for approximately 137 months with no record of factory service during this period.We will continue to track and trend this complaint type.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Repair request initiated for device with the report of end of bur guard is broken off.It was reported that there was no patient involvement.Repair request escalated to a product event based on reason for return.
 
Additional Manufacturer Narrative
Report confirmed.Evaluation determined that the footed portion was damaged by tool contact.A portion of the foot of the attachment was detached and missing.It was also noted that the color band was missing and the laser markings were faded.Previous investigation performed under pr#127716 determined that the likely causes are debris in the collet and improper insertion of the tool.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
It was also noted that the distal bearing was worn, color band was missing and the laser markings were faded.If information is provided in the future, a supplemental report will be issued.

Brand Name
MIDAS REX® LEGEND FOOTED ATTACHMENT
Common Device Name
MOTOR, DRILL, PNEUMATIC
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key7421247
Report Number1625507-2018-00018
Device Sequence Number16152700
Product Code HBB
UDI-Device Identifier00721902481840
UDI-Public00721902481840
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAF01
Device Catalogue NumberAF01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer03/28/2018
07/27/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date04/24/2018
08/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1